Discussions that mention atacand

Inner Ear Disorders board


HEY VICKI!
Long time since I've seen you around and vice versa. How are you? It sounds like we are sort of in the same boat, when things are better we spend less time kvetching about it on the boards! Funny that you mention Lyme Disease. I pulled a tick off my dog today and it was all red and inflamed about the size of a quarter around the spot. I am going to watch it. We have other stuff like Rocky Mtn Spotted Fever and Colorado Tick Disease to worry about as well. Just funny you mentioned it because it was on my mind today.

So are you on the Klonopin still, and do you attribute that to your improvement? I am definitely throwing credit toward my Klonopin and Atacand because otherwise I feel certain I would be right where I was a few months ago before I started taking it. Isn't it funny how I fought my doc on this stuff! Now I'm an advocate. Fickle huh? My husband is coming home soon so I will try to make an appointment with the doctor again to just see where we stand on all this medication and what to do next. Maybe nothing....I mean, how long can I take it? Yesterday was a bad day, today was iffy but better than yesterday, but mostly I have had days in the 80-90% range over the past month. Hurray!

What about you, what's your situation now? (Total side note, I found a great new Christian band I like called Switchfoot. Have you heard of them? They are a little on the hard rock side, but they have some great songs on their latest CD. I just skip the couple of songs I am less fond off. 80% of the CD is really good. Some of the stores let you listen before you buy, but thought I would throw that recommendation out at you since you like Jars of Clay too).
Take care,
Julianne
Hi Vicki and Farmgirl,
The only problem with my Lyme Disease diagnosis is that to my knowledge I have never had a tick bite me. That would be a problem wouldn't it?

Farmgirl, thank you for all your info, and some of what you have mentioned sure sounds familiar to me. Let me give you a quick run down of my case so you have a fuller sense of my condition.

Dec 2002 middle of the night, severe violent vertigo attack out of nowhere. Hold on for dear-life shocking vertigo in 20 second spurts all night, so severe it caused diarrhea, near vomiting, chills, trauma symptoms, told I had Labyrinthitis at the ER, put on Meclizine, stopped vertigo, made me ultra sleepy, slept two days, no more symptoms after going off meds two days later. Completely normal within a week.

June 2003 - Present, Gradual over a few weeks onset of disequillibrium symptoms. Motion sickness when not in motion, mild vertigo (spinning, but not to the point of throwing up and shock symptoms like initial attack), nausea, spacey head, buzzing sensation in the back of my head, tinnitus, dizziness, visual movement of stationary objects, unable to watch tv or look at computer screen due to motion sickness, unable to drive a car. Felt like I was on another plain. Diagnosed with Vestibular Damage and Migraine Associated Vertigo. I've had an ENG, ECoG, MRI, Bloodwork, Hearing Test. ENG and ECoG were abnormal, but not profoundly so.

Present, fluctuating symptoms. I am on Klonopin and Atacand daily. Elevated symptoms around period in particular. Heavy PMS symptoms. Irrational irritablility, anxiousness, you name it, and the dizzies go with that as well. Chronic tinnitus. Good news is I can watch tv and sit at the computer, and drive a car on good days. The medication has taken the edge off the symptoms and I have had a lot of better days in the last month, but I am not cured, not by a longshot.

This week has been a mess. Today on my run I thought, gee, am I going to pass out (I run 6 days a week, this is not normally an issue), wow, very lightheaded feeling. But I never pass out, I just feel like my head is floating somewhere else. It's a very uneasy feeling, like I've been drinking alcohol. I also getting clicky ears when I am running and afterward for a while. Sort of a mild pressure thing, but very annoying. It's fine if I don't have to talk to anyone, but talking is really annoying for some reason with this symptoms. Nevertheless, the medications have got me out running again and functioning fairly normally on most days.

So I don't know about Lyme Disease, sounds like a long shot if I haven't ever had a tick on my body.

Vicki,
I hate the idea that your son has Lyme Disease. Have you seen the doc yet or had him tested? Scary. My dog is limping today and now I am all freaked out because I read somewhere about a tick disease that causes lameness. I can't remember which one, maybe Colorado Tick Disease. Most likely he hurt himself at the park today. The spot where I pulled the tick off is scabbed over but doesn't look infected or gross at all. Who knows.

Well, I better sign off, I am long winded tonight! Take care and God Bless both of you.
Julianne
Hey Vicki,
I am not too freaked out about the Klonopin addiction issue. I am sure it's possible, and definitely for some people more than others, but the dosages we are taking are so low it seems unlikely. The doctor was pretty confident about my taking it. I also discussed it with my Grandfather who's a retired chemist who created prescription drugs for a huge drug company. He said it's the least addicting of the vallium drugs and I am taking a very low dose and wasn't too concerned. Another family member who is a doctor and a recovering addict also wasn't overly concerned about my treatment with klonopin. So I have to trust those resources. I know some people do become addicted, but I wonder what their dosages are, and what they are taking it for. We have a specific dizziness condition and the drug surpresses the vestibular system. We aren't taking it for emotional issues or panic (at least not directly). Quite frankly I can't tell when I take it. At this point there's no "effect" that's noticable as far as sleepiness or calming, so yes, when I go off, I could have raging dizziness I guess, but I am not going to worry about this now. I called my neuro otologist yesterday and left a message to just touch base with him on my treatment plan. He'll call me back and I'll let you know what I find out. The bottom line for me is being on the Klonopin and Atacand has made me able to live my life without obsessing over this ear thing. I don't feel like puking every morning, and I can do things like run again. So to me it's my friend right now. I wouldn't go off of it unless my doctor felt it was time to try. I view it like Morphine. If someone has pain and takes Morphine it does what it should. It's when they take it and they don't have pain that they become addicted. But Morphine is FAR more addicting than Klonopin. Just my thoughts on the subject.

I don't know what to say about your TMJ, I don't have that neck pain. It sure sounds annoying. I am sorry your weather is so lame. Maybe the hail will knock out a few ticks! We have beautiful weather here (it IS the desert), sunny, 70s almost every day. We see storms out to the east, but we don't contend with them. We just look at them and say..."awww, poor folks!"

Take care,
Julianne